Advertisement

Finding a Zero of The Sum of Two Maximal Monotone Operators

  • A. Moudafi
  • M. Théra
Article

Abstract

In this paper, the equivalence between variational inclusions and a generalized type of Weiner–Hopf equation is established. This equivalence is then used to suggest and analyze iterative methods in order to find a zero of the sum of two maximal monotone operators. Special attention is given to the case where one of the operators is Lipschitz continuous and either is strongly monotone or satisfies the Dunn property. Moreover, when the problem has a nonempty solution set, a fixed-point procedure is proposed and its convergence is established provided that the Brézis–Crandall–Pazy condition holds true. More precisely, it is shown that this allows reaching the element of minimal norm of the solution set.

Maximal monotone operators variational inequalities Weiner–Hopf equation Dunn property Yosida approximate regularization fixed-point methods proximal point algorithm Brézis–Crandall–Pazy condition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    ECKSTEIN, J., Splitting Methods for Monotone Operators with Applications to Parallel Optimization, PhD Thesis, Report CICS-TH-140, MIT, 1989.Google Scholar
  2. 2.
    ATTOUCH, H., and THÉRA, M., A General Duality Principle for the Sum of Two Maximal Monotone Operators, Journal of Convex Analysis, Vol. 3, pp. 1–24, 1996.Google Scholar
  3. 3.
    SHI, P., Equivalence of Variational Inequalities with Wiener-Hopf Equations, Proceedings of the Mathematical Society, Vol. 111, pp. 339–346, 1991.Google Scholar
  4. 4.
    ROBINSON, S. M., Normal Maps Induces by Linear Transformations, Mathematics of Operation Research, Vol. 17, pp. 619–714, 1992.Google Scholar
  5. 5.
    NOOR, M. A., Wiener—Hopf Equations and Variational Inequalities, Journal of Optimization Theory and Applications, Vol. 79, pp. 197–206, 1979.Google Scholar
  6. 6.
    SPECK, F. O., General Wiener—Hopf Factorization Methods, Pitman Research Notes in Mathematics, Pitman, London, England, Vol. 119, 1985.Google Scholar
  7. 7.
    ROCKAFELLAR, R. T., Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.Google Scholar
  8. 8.
    BAIOCCHI, C., BUTTAZZO, G., GASTALDI, F., and TOMARELLI, F., General Existence Theorems for Unilateral Problems in Continuum Mechanics, Archive for Rational Mechanics and Analysis, Vol. 100, pp. 149–189, 1988.Google Scholar
  9. 9.
    AUSLENDER, A., Local Directionally Boundedness of a Maximal Monotone Operator, Report, Université de Paris I, Panthéon-Sorbonne, Paris, France, 1995.Google Scholar
  10. 10.
    ATTOUCH, H., CHBANI, Z., and MOUDAFI, A., Recession Operators and Solvability of Variational Problems, Advances of Mathematics for Applied Sciences, pp. 57–69, 1993.Google Scholar
  11. 11.
    BRÉZIS, H., and HARAUX, A., Images d'une somme d'Opérateurs Monotones et Applications, Israel Journal of Mathematics, Vol. 23, pp. 165–186, 1976.Google Scholar
  12. 12.
    GABAY, D., Applications of the Method of Multipliers to Variational Inequalities, Augmented Lagrangian Methods: Applications to Numerical Solutions of Boundary-Value Problems, Edited by M. Fortin and R. Glowinski, Studies in Mathematics and Its Applications, North Holland, Amsterdam, Holland, Vol. 15, pp. 299–331, 1983.Google Scholar
  13. 13.
    FUKUSHIMA, M., The Primal Douglas-Rachford Splitting Algorithm for a Class of Monotone Operators with Application to the Traffic Equilibrium Problem, Mathematical Programming, Vol. 72, pp. 1–15, 1996.Google Scholar
  14. 14.
    LEMAIRE, B., Coupling Optimization Methods and Variational Convergence, Trends in Mathematical Optimization, International Series of Numerical Mathematics, Birkhäuser Verlag, Basel, Switzerland, Vol. 84C, pp. 163–179, 1988.Google Scholar
  15. 15.
    DUNN, J. C., Iterative construction of Fixed Points for Multivalued Operators of the Monotone Type, Journal of Functional Analysis, Vol. 27, pp. 38–50, 1978.Google Scholar
  16. 16.
    BROWDER, F., Convergence to Fixed Points of Nonexpansive Nonlinear Mappings in Banach Spaces, Archive for Rational Mechanics and Analysis, Vol. 24, pp. 82–90, 1967.Google Scholar
  17. 17.
    LEMAIRE, B., On the Convergence of Some Iterative Methods for Convex Minimization, Recent Developments in Optimization, Edited by R. Durier and and C. Michelot, Lecture Notes in Economics and Mathematical Systems, Springer Verlag, Berlin Germany, Vol. 429, pp. 252–268, 1995.Google Scholar
  18. 18.
    LEMAIRE, B., Stability of the Iteration Method for Nonexpansive Mappings, Serdica Mathematical Journal, Vol. 22, pp. 1001–1010, 1996.Google Scholar
  19. 19.
    LIONS, P. L., Une Méthode Itérative de Résolution d'une Inéquation Variationelle, Israel Journal of Mathematics, Vol. 31, pp. 204–208, 1978.Google Scholar
  20. 20.
    PASSTY, G. B., Ergodic Convergence to a Zero of the Sum of Monotone Operators in Hilbert Space, Journal of Mathematical Analysis and Applications, Vol. 72, pp. 383–390, 1979.Google Scholar
  21. 21.
    MAHEY, P., and TAO, P. D., Partial Regularization of Two Maximal Monotone Operators, Mathematical Modeling and Numerical Analysis, Vol. 27, pp. 375–392, 1993.Google Scholar
  22. 22.
    LIONS, P. L., Two Remarks on the Convergence of Convex Functions and Monotone Operators, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 2, pp. 553–562, 1978.Google Scholar
  23. 23.
    BRÉZIS, H., Opérateur Maximaux Monotones et Semi-Groupes de Contractions dans les Espaces de Hilbert, Lecture Notes, North Holland, Amsterdam, Holland, Vol. 5, 1973.Google Scholar
  24. 24.
    ATTOUCH, H., and COMINETTI, R., A Dynamical Approach to Convex Minimization Coupling Approximation with the Steepest Descent, Preprint, Université de Montpellier II, 1994.Google Scholar
  25. 25.
    ATTOUCH, H., BAILLON, J. B., and THÉRA, M., Sum of Maximal Monotone Operators Revisited: The Variational Sum, Journal of Convex Analysis, Vol. 1, pp. 1–29, 1994.Google Scholar
  26. 26.
    ATTOUCH, H., Variational Convergence for Functions and Operators, Applicable Mathematical Series, Pitman, London, England, 1984.Google Scholar
  27. 27.
    ECKSTEIN, J., and BERTSEKAS, D. P., On the Douglas-Rachford Splitting Method and the Proximal Point Algorithm for Maximal Monotone Operators, Mathematical Programming, Vol. 55, pp. 293–318, 1992.Google Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • A. Moudafi
    • 1
    • 2
  • M. Théra
    • 3
  1. 1.Université Cadi AyyadMarrakechMaroc;
  2. 2.LACOUniversité de LimogesLimogesFrance
  3. 3.LACOUniversité de LimogesLimogesFrance

Personalised recommendations